MAUDE Adverse Event Report: ICU MEDICAL, INC. JELCO VIAVALVE SAFETY IV CATHETER; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

ICU MEDICAL, INC. JELCO VIAVALVE SAFETY IV CATHETER; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Catalog Number 326610
Medical Device Problem Codes Break (1069); Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Needle Stick/Puncture (2462); Foreign Body In Patient (2687)
Date of Event 02/03/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a plastic iv catheter broke off inside the patient¿s vein during infusion.The needle was new and within its expiration date.Ems personnel were informed upon arrival that the iv site was leaking and suspected the cannula had been problematic.Attempts to stop the leak and assess the iv showed blood return and leakage, but no infiltration or blown vein.When the line was removed, the catheter was missing and could not be retrieved due to blood obstructing visibility.The patient was transported to corvallis hospital for medical intervention, including surgical removal of the catheter.The incident occurred while the patient was stationary on the cot in a non-moving ambulance.The patient¿s care was disrupted, medical intervention was required, and the incident posed a safety threat.No follow-up information on the outcome or reported harm is available.
 
Additional Manufacturer Narrative
H3: the actual device was not received; however, two photos of the device were received for evaluation.A review of the lot history identified no discrepancies or abnormalities relevant to the complaint.The photos were visually examined for potential nonconformances, noting catheter tube severance; however, the probable cause could not be determined due to limited resolution and the device not being available for direct inspection.Per the instructions for use, improper handling of the catheter or introducer needle can result in severance, and no evidence of a manufacturing nonconformance was identified.Complaint information will continue to be monitored, with corrective actions implemented as necessary based on post-market trend analysis.
 
Additional Manufacturer Narrative
D9 - date returned to mfr - 6/1/2026.Complainant returned 61 unused/unopened sister samples, as well as two photos, for analysis.However, the probable cause was indeterminate based on the limited resolution.Review of manufacturing logbooks identified no definitive root cause for the alleged complaint.Sister samples were randomly sampled and tested per product specification requirements.All evaluated samples were found to be acceptable without failure.Without the actual device available for investigation, the complaint cannot be confirmed as a manufacturing nonconformance.

Brand Name
JELCO VIAVALVE SAFETY IV CATHETER
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
ICU MEDICAL, INC.
201 west queen st
southington CT 06489
Manufacturer Contact
reed covert
6000 nathan lane n
minneapolis, MN 55442
2247062300
MDR Report Key24507637
Report Number3012307300-2026-02020
Device Sequence Number13376078
Product Code FOZ
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K160235
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number326610
Device Lot Number6129963
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2026
Supplement Date Received by Manufacturer06/26/2026
Initial Report FDA Received Date03/04/2026
Supplement Report FDA Received Date07/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/08/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown